I had poison ivy ( it spreaded very badly), and my doctor prescribed prednisone, for 14 days. Day 12, I noticed a reddish rash on my stomack. By the way, I am very healthy and extremly active, never had any skin problems at all. The following 4-5 days, it was all over my body, tried vinegar, oatmeal bath, hydrocortisone, baby powder, aloe vera ( the plant itself), nothing really works. I'm going back to my doctor in am. Not a lot of sleep last couple of days. I'm wondering: is it a prednisone side effect? I can see that way too many people have the same situation. Any thoughts? Thx
Hello. Hard to say what is happening without seeing the rash. A reaction to prednisone is very rare. Where did the rash first appear?
If poison ivy, sumac, oak touched you, then it is on the clothes you wore, the sheets you slept upon and anything else that had contact with the contaminated area. This AM they reported on this and the sap is oily and able to contaminate for a year later or longer. Soap must be used, not glycerin hand soap, and clothes, etc. washed separately from other clothes. Shoes also need to be disinfected.
This is a contact reaction, as you know, and once you have been exposed, will be easy to trigger again for years to come. Itching can be controlled with some Benadryl - just be sure you follow directions completely and use no alcohol.
Use to get this every year as a kid into early adult hood. Each case worse. Oh, and never burn these plants. People can breath in the smoke and it can affect the lungs, a very threatening condition.
Will be interested in what the doctor found. K
What I found to treat the rash is Dead Sea Salt! What I do is take 1 cup of dead sea salt and put it in 1/2 a gallon of warm water. Then get in the shower and wash scalp, face and body. Just rub it in and wait a minute or two before you apply more.. Use the entire 1/2 gallon. You may have to wash 2-3 times a day.
Rinse off in the shower. Avoid oils and lotions They just make it worse.
You can use just a little water based lotion if your skin gets too dry. Wipe off the excess. You can buy dead sea salt online. I use Minera. After a couple of weeks you can drop to 1-2 times a day. You'll see improvement within a couple of hours. But it takes a long time to knock it out completely.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2010 • 1 answer
Posted 8 Jun 2011 • 1 answer
Posted 23 Nov 2013 • 3 answers
Posted 21 Jan 2015 • 2 answers
Posted 6 Feb 2016 • 1 answer